loading page

The use of GV-971 induces liver injury in an Alzheimer's disease patient
  • +2
  • Hao-Ran Cheng,
  • Cai-Yun Wen,
  • Chunhong Zhang,
  • William Kwapong,
  • zhen wang
Hao-Ran Cheng
Wenzhou Medical University First Affiliated Hospital
Author Profile
Cai-Yun Wen
Wenzhou Medical University First Affiliated Hospital
Author Profile
Chunhong Zhang
Author Profile
William Kwapong
West China Hospital of Medicine
Author Profile

Abstract

A 57-year old woman with Alzheimer’s disease developed liver injury 4 days after starting GV-971 therapy. This woman had no history of drug allergy before her AD diagnosis. After started her GV-971 medication (150 mg bid) while taking donepezil and memantine hydrochloride, she presented with jaundice of the skin and sclera, loss of appetite and fatigue. Laboratory examination suggested that liver function was abnormal with serum levels of alanine transaminase (ALT) (737 U/L), aspartate transaminase (1006 U/L). And Magnetic Resonance Imaging (MRI) showed the interstitial edema of the portal vein and the thickened gallbladder wall, which suggested the possibility of active liver disease or liver injury. Our report showed that GV-971 may lead to liver injury and we suggest that clinicians should monitor liver functions when using GV-971 in AD patients.